Alert archive / New Mexico / River Flood Warnings in 2019
River Flood Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this river flood warning at Oct 1, 2019, 7:48 AM MDT for Chaves County, New Mexico. It took effect at Oct 2, 2019, 9:54 AM MDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2019, 7:48 AM MDT (13:48 UTC)
- In effect from
- Oct 2, 2019, 9:54 AM MDT
- Expired
- Oct 3, 2019, 2:18 PM MDT
- In force
- 28 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecos River above Lake Arthur (LATN5). The gauge peaked at 10.91 ft at Oct 2, 2019, 7:00 AM MDT.
- Action stage
- 17.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08395500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this river flood warning went out at Oct 1, 5:42 AM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 1, 5:42 AM MDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 542 AM MDT Tue Oct 1 2019 .AVIATION... 12Z TAF CYCLE A significant plume of subtropical moisture will continue to stream into much of eastern New Mexico through the early afternoon. A dryline will remain established, roughly stretching from TCS to ABQ to AXX and separating rainy and stormy conditions to the east from the starkly dry conditions to the west of the boundary. Look for scattered to widespread areas of MVFR to IFR ceilings and visibility along and east of the central mountain chain through noon. Into the afternoon the plume of subtropical moisture will nudge eastward, and rain and thunderstorms should largely shift to the east as well. Toward late afternoon most areas should be under prevailing VFR conditions with only isolated reductions in any lingering downpours. A few stray showers will be possible in far southeastern New Mexico late tonight with fog also a possibility in the far eastern plains. 52 && .PREV DISCUSSION...333 AM MDT Tue Oct 1 2019... .SYNOPSIS... Storm coverage has taken a slight break this morning, but an uptick is expected throughout the late morning hours as remnant moisture from Tropical Storm Narda moves northward through the eastern parts of the state. Moderate to locally heavy rainfall is expected across the southeast third of the state, where 2 to 3 inches have already fallen and the flash flood threat will be enhanced. Isolated to scattered thunderstorms can be expected anywhere east of the central mountain chain this afternoon and evening, but the focus will be in the far eastern parts of the state. Drier air will begin to push eastward Wednesday, with isolated to scattered thunderstorms possible across the southeast. Temperatures will largely remain near to above normal, with the exception of Wednesday. A cold front will bring cooler temperatures and increased rain chances on Thursday. && .DISCUSSION... Convection will continue to fire mainly across the southeast portion of the state today, as a strong closed upper low over the central Rockies will draw remnant moisture from Tropical Storm Narda northward. The heaviest precipitation is expected between 6 am and noon today, enhancing the flash flood threat where soils are already saturated. The current forecast aligns nicely with the NAM, which continuing that track, should shift most convection slowly eastward by the early evening hours. Forcing is relatively modest for this event; low- and mid- level lapse rates are also modest, but could increase and seem to be steepest at the end of the period, with moderate CAPE values approaching 400-600 J/kg. Storm total precipitation is still expected to be between 2 and 4 inches, with locally higher amounts near 5-6 inches. Mainstream rivers (namely the Pecos River within De Baca and Chaves counties) is a secondary, but still important threat. Interests along the Pecos should be prepared for rises from forecast rainfall. It is possible that areas of patchy fog may exist Tuesday night into Wednesday, but confidence is on the lower side, as forecast soundings across the east show drier air at the surface. By Wednesday, the closed low shifts further east and dry air begins to move into northern and central portions of the state. Storm coverage on Wednesday will mainly be confined to southeast portion of the forecast area. A backdoor cold front will move through eastern NM Wednesday night, lowering Thursday's temperatures across the state to near to below normal values across central and eastern portions of the state. The front will meet up with a moist return flow from the Gulf of Mexico. That return flow should spark an increase in shower and thunderstorm activity across much of central and eastern NM. Additionally, an east canyon wind up to 35 kts will be possible across portions of the metro area Thursday evening. By Friday, widespread showers are possible across much of the state. Models are in good agreement that a drying trend is in sight for the weekend, keeping temperatures near to above normal across the state. Another backdoor cold front Sunday could lead to breezy conditions Sunday afternoon and further lower Monday's daytime highs. 31 && .FIRE WEATHER... Areas of soaking rainfall with periodic thunderstorms are expected to be fairly widespread over much of east central NM this morning and through the early afternoon before re-focusing farther east this evening. A sharp dryline will remain in place, meandering between the Rio Grande and central mountain chain of NM. Areas to the west of the dryline, namely locations near and west of the Continental Divide, will observe very low dewpoints and afternoon RH (10-15%). While today’s wind speeds will decrease a bit from Monday, a few areas of breezy to locally windy conditions are still forecast this afternoon, including high terrain areas west of the Divide where localized and brief critical fire weather will be possible. Temperatures will be near average in these western areas with moderate Haines indices, and this will keep conditions from turning too critical. A drier westerly wind aloft will advance farther into NM on Wednesday, shoving the dryline farther east while also creating a precipitation reduction and confining it to the far southeast corner of the forecast area. Moderately breezy conditions will be found in north central to northeastern zones, but overall wind speeds will be notably lighter and no critical fire weather is looming for Wednesday. A backdoor front will invade NM from the northeast on Thursday, meeting up with moist return flow from the Gulf of Mexico to ultimately raise rain chances again. Northwestern to north central zones would likely miss out on the wetting rainfall potential Thursday, but should observe elevated precipitation potential into Friday, eliminating fire weather concerns. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this afternoon for the following zones... NMZ526-530-531-533>540. &&
Hazardous weather outlook, Oct 1, 4:16 AM MDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 416 AM MDT Tue Oct 1 2019 NMZ501>540-021100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 416 AM MDT Tue Oct 1 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a slight risk of flash flooding over portions of southeastern and east-central New Mexico through this evening. Storms moving over the same area may produce locally heavy rainfall. Storm totals are still expected to be between 2 and 4 inches, with locally higher amounts up to 5-6 inches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Drier air will move in to western and central portions of the state Wednesday. However, moist return flow from the Gulf will increase precipitation chances across the state Thursday and Friday. Storms may contain frequent lightning, small hail, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 31
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 6:37 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Sep 30, 6:46 PM MDT | Areal Flood Advisory | ABQ | Quay | 119 min |
| Sep 30, 6:51 PM MDT | Areal Flood Advisory | ABQ | Chaves | 114 min |
| Sep 30, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 33 min |
| Sep 30, 7:16 PM MDT | River Flood Warning | ABQ | Chaves | 47 hr |
| Sep 30, 7:39 PM MDT | Special Weather Statement | ABQ | Curry | 36 min |
| Oct 1, 1:21 AM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
| Oct 1, 4:18 AM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 117 min |
| Oct 1, 6:24 AM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 3 hr |
| Oct 1, 6:35 AM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 115 min |
Nearby
River Flood Warnings in New Mexico, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.